MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 3.0MM MTCH HD, 13CM; DRILLS, BURRS, TREPHINES & ACCESSORIES

STRYKER INSTRUMENTS-KALAMAZOO 3.0MM MTCH HD, 13CM; DRILLS, BURRS, TREPHINES & ACCESSORIES
Catalog Number 8450107030
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that during cleaning, it was noted that the bur was broken inside the attachment.It was also reported that this event did not occur during a surgical procedure, and there was no delay or adverse consequences as a result of this event.
 
Additional Manufacturer Narrative
The reported product involved with this event was returned for evaluation and the reported failure of breakage was confirmed.The device was sent to the product engineering group who concluded that due to markings on the shank surface of the bur as a result of debris within the attachment this would have resulted in increased rotational resistance and stress along the bur shank; this caused the bur to break.The debris within the attachment may have occurred due to insufficient bearing support or non-recommended cleaning procedures; however, this was not confirmed following evaluation of the returned attachment.
 
Event or Problem Description

Brand Name
3.0MM MTCH HD, 13CM
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key7951371
Report Number0001811755-2018-01730
Device Sequence Number1381305
Product Code HBE
UDI-Device Identifier07613327097009
UDI-Public07613327097009
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K143540
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8450107030
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2018
Initial Date Received by Manufacturer 09/24/2018
Supplement Date Received by Manufacturer11/30/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date11/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5407120950C SN, (B)(4); 5407120950C SN, (B)(4)